Jump to content


Congrats to Margaret, Platinum Member with 1,000 posts and 10 Years of Forums Membership!


Photo

I Had An Dermatologist App Today!


  • Please log in to reply
9 replies to this topic

#1 epasen

epasen

    Silver Member

  • Members
  • PipPipPipPip
  • 233 posts
  • Location:Lohja, Finland

Posted 10 September 2007 - 11:50 PM

I wen to see a new dermatologist today, she was a nice lady who looked very wise. She had lots of answers, and she prescribed THREE DIFFERENT MEDICATIONS at once for me!

When I went to the hospital I was really nervouse and scared but I survived. First she asked questions and we were talking about light therapy and different medications, and I told her that Norvasc caused me 4 migrains in a week, so I quit that. She prescribed something like Plendil (??), so I'm going to try that for Raynauds then.. After the lab resaults are out I'll probably start some other medication too, what was something like Oxychlorine or at least it sounded like that, but I never saw the name, so I'm not sure about that : D Anyway it's a medication for rheuma and some skin stuff too.. She allso prescribed some cream that's suppose to stop or to slow down the progressing of scleroderma in the skin.. I can't remeber the name. She said I should use it in the new areas (where I feel pain) so that's the shoulder blades.

They allso took some pictures of my leg, tight, stomach and shoulder blades.

This is all really new and confusing to me, cause I've never done this by myself before, my parents were always the ones who took me to the doctors and heard the results etc etc. Now I'm old enough to do it myself, and I can say it feels really scary. I have never had any medications, (except Norvasc, which I took like 2 weeks) and suddenly I have three of different kinds of medications. WOW.

Does anyone have any experience on these drugs?

Thanks for listening. Emmi

#2 jefa

jefa

    Platinum Member

  • Members
  • PipPipPipPipPipPipPipPipPipPip
  • 1,325 posts
  • Location:Scotland

Posted 11 September 2007 - 12:13 AM

Hi, Emmi. Have you filled the prescriptions yet? So many drugs have similar sounding names, please let us know the actual names so it will be easier to compare notes.

I am sure it was scary doing it on your own for the first time, but I am happy to see that you managed to get through it all like a trouper. :)

Keep us posted on your progress.
Warm wishes,
Jefa

Carrie Maddoux
(Retired)ISN Sclero Forums Support Specialist
(Retired)ISN Sclero Forums UK Chat Host

International Scleroderma Network (ISN)

#3 epasen

epasen

    Silver Member

  • Topic Starter
  • Members
  • PipPipPipPip
  • 233 posts
  • Location:Lohja, Finland

Posted 11 September 2007 - 06:52 AM

No I don't and that really bugs me :( I think I'm a bit depressed because of all this. I'm just angry and I have a lot of stress and now all this. I'll tell the names when I'll get all the medications. Can't read that doctor's handwriting.

#4 WestCoast1

WestCoast1

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 554 posts

Posted 11 September 2007 - 06:02 PM

epasen,
I read your post yesterday...I feel sad that we all have to go through a low point to reach a high point...and the ups and downs are a bit much to handle. Being on your own now gives you so many options to choose for yourself what works and what doesn't. If the doctor says you Have to take the medication...than by all means do...but if not it is reasonable to talk about ALL of the side effects before you fill the perscription.

I chose to start one medication at a time so that I can see what side effect I can handle and the ones that I can't. (always under a doctor's supervision)

Hang in there and take it one day at a time. Remember that this is your life now and you make it all happen. Enjoy your talents, and lean on your buddies here when you need to!
*WestCoast*

********

#5 Maddy07

Maddy07

    Senior Bronze Member

  • Members
  • PipPipPip
  • 38 posts
  • Location:Sumter, SC

Posted 12 September 2007 - 12:38 AM

I can only contribute that years ago when I was first diagnosed with CREST I was prescribed Plendil for my Raynaud's. I had horrible ulcerations on two fingers and was having a hard time with them healing.

The Plendil helped turn it all around for me. It's been a long time so I don't recall if I had major side effects at all, but I know that it did help keep my circulation going in my hands. I hope it does the same for you!

I echo the sentiment that it's always nice to start only one new med at a time so you can tell what's what. Otherwise it makes it difficult for you AND your doctor to tell what's working and what's not. I'd do so (choose the one to begin) under the advice of your doctor though..see why thye prescribed it and what to begin first. Good luck!
Maddy
38 yr old mommy to 2 boys
Raynaud's, CREST diagnosed '96
Pulmonary Hypertension diagnosed Oct '07
GERD, Inefficient Esophageal Motility diagnosed Jan '09

#6 LisaBulman

LisaBulman

    Platinum Member

  • Members
  • PipPipPipPipPipPipPipPipPipPip
  • 1,135 posts
  • Location:Massachusetts

Posted 12 September 2007 - 04:17 AM

Hi Emmi,
I am sure it was very scary going to the dr by your self. My first appointment was with my parents but after that I started going by myself. Mostly because they would get freaked out and that would make it worse for me. :) Please let us know what medications your dr has prescribed when you get them. Hang in there....


Hugs,
Lisa
Lisa Bulman
(Retired) ISN/SCTC List Coordinator
(Retired) ISN Sclero Forums Assistant Manager
(Retired) ISN Assistant News Guide
(Retired) ISN Fundraiser
International Scleroderma Network (ISN)

#7 epasen

epasen

    Silver Member

  • Topic Starter
  • Members
  • PipPipPipPip
  • 233 posts
  • Location:Lohja, Finland

Posted 14 September 2007 - 03:15 AM

Hmm, can you edit your text somewhere? Anyway, I know the names now! : )) Here they comes:

Well it's Plendil for Raynauds. 2,5 mg, we will start with that and check if it causes me migraines or helps at all.

The other one in here Finland at least is called Oxiklorine. 100mg I think..

The cream is called Aldara, and I'll start using it today. I need to put it on my shoulder blades (where the scleroderma is active) 3 times aweek.

#8 Sheryl

Sheryl

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 1,029 posts
  • Location:Brooklyn, Michigan

Posted 14 September 2007 - 06:34 AM

epasen, I haven't heard that Plendil would cause headaches like Viagra sometimes does. It should help with Raynaud's though. Is your Raynaud's severe even this time of year? Oxiklorine (Plaquenil) or Hydroxychloroquine Sulfate is an anti-malaria drug such as quinine. It is used in so many different diseases and relieves pain among other things. Do you have lesions on your shoulder blades? That is a strong cream to be using otherwise. It is mostly used for skin cancers. I hope these meds work for you. Sheryl
Strength and Warmth,
Sheryl

Sheryl Doom
ISN Support Specialist
(Retired) ISN Chat Moderator
International Scleroderma Network (ISN)

#9 epasen

epasen

    Silver Member

  • Topic Starter
  • Members
  • PipPipPipPip
  • 233 posts
  • Location:Lohja, Finland

Posted 14 September 2007 - 09:49 AM

Sheryl,
thanks a lot for your advice! :) This time a year it's getting really cold in here, today when I woke up to school it was only +2 C. And even during the summer it's sometimes really unpleasent to go from sunshine to the shadows, cause my fingers react to the slightest changes too. I wouldn't say its really bad or something, but really unpleasant and annoying cause you always have to ask everyone else to carry your milk cans in a store or to take the icecream from a freezer. ;D

I know that Aldara is usually used for skin cancer, and that dermatologist said that I should only use it on the shoulder blades which are painful and active. We are going to start that Oxiklorine from a really small dose of it, and then see what we should do after a couple of months.

Anyway, I'm starting to feel much better about this all. I'm just hoping that I won't get any bad side effects. We'll see what will happen.

Anyway, thanks for you all :)

#10 janey

janey

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 2,118 posts
  • Location:New Mexico

Posted 14 September 2007 - 04:22 PM

Emmi,
I hope the medications work for you and that your dermatologist is really trying to help you out. You've received some great information and advice so I really can't add anything other than some more hugs and best wishes that your new treatment works and you see results really fast.

Big Hugs,
Janey Willis
ISN Support Specialist
(Retired) ISN Assistant Webmaster
(Retired) ISN News Director
(Retired) ISN Technical Writer for Training Manuals
International Scleroderma Network (ISN)